Format

Send to

Choose Destination
Mil Med. 2003 Jun;168(6):429-30.

Exertional heatstroke in an infantry soldier taking ephedra-containing dietary supplements.

Author information

1
US Army Health Clinic, Darmstadt, CMR 431, Box 284, APO, AE 09175.

Abstract

This is a case report of a highly trained, heat-acclimatized infantry soldier who suffered from exertional heatstroke during a 12-mile road march shortly after taking an ephedra-based supplement. Heatstroke is associated with systemic complications and a high mortality rate if not recognized early. Control of risk factors is key to the prevention of heatstroke. Since there are no clear ergogenic benefits in using ephedra alone, clinicians and military commanders should strongly discourage the use of ephedra-containing substances in active duty soldiers undergoing strenuous exercise.

PMID:
12834129
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center